Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 173, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 6, 2006, 3:48 PM CDT for Wapello County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 6, 2006, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 AM CDT, 13 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 2:45 AM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 245 AM CDT TUE JUN 6 2006 .DISCUSSION... MAIN FOCUS IN SHORT TERM IS ON CURRENT FRONT AND UPPER TROF MOVING SLOWLY THROUGH THE AREA TODAY AND TIMING/DEVELOPMENT OF PRECIPITATION ON FRONTAL BOUNDARY. IN LONGER TERM CONTINUED INCONSISTENCY OF MODEL RUN TO RUN LEAVES FORECASTER WITH LITTLE TO DO BUT WORK WITH PERSISTENCE. TODAY MODELS HAVE DECENT HANDLE ON PROGRESSION OF FRONT AND UPPER TROF ACROSS THE STATE. AFTER MID MORNING ENOUGH MOISTURE POOLS ALONG FRONTAL BOUNDARY AND AIRMASS REMAINS MODERATELY UNSTABLE. WHERE THESE STORMS DEVELOP WILL BE QUESTION OF THE DAY AS MODELS DO HAVE DIFFERENT SOLUTIONS ON MOVEMENT. EXPECT SCENARIO TO BE THAT INITIAL STORMS WILL DEVELOP EAST OF I35 THOUGH AS FRONT LAGS SWWRD EXPECT SOME STORMS IN SOUTH CENTRAL PORTION OF THE STATE. BY 00Z ANY DYNAMICAL FIELDS EAST OF CWA AND EXPECT STORMS TO BE EAST TOO. GUIDANCE TEMPS GOOD WITH SOME MINOR ADJUSTMENTS FOR CLOUDS AND RAIN. IN LONGER TERM WESTERN UPPER RIDGE BUILDS MID WEEK AND LITTLE IF ANY CHANCE FOR RAIN. BY SATURDAY NIGHT RIDGE BREAKS DOWN ENOUGH TO ALLOW SEVERAL IMPULSES THROUGH THE FLOW WHILE SURFACE BOUNDARY SETS UP JUST SOUTH OF THE STATE GIVING DECENT CHANCE FOR RAIN ON THE WEEKEND WITH BEST CHANCE ON SUNDAY IF TIMING HOLDS AND BOUNDARY PUSHES THROUGH THE STATE WITH GOOD DYNAMICAL SUPPORT. EXTENDED MODELS ECMWF AND CANADIAN ARE BOTH SUPPORTING BEST CHANCES FOR SATURDAY THROUGH SUNDAY. GUIDANCE TEMPS NOT ADJUSTED MUCH THOUGH WILL HAVE TO WATCH AS ANY COOLING MAY SLIDE EASTWARD AND STATE LEFT WITH LITTLE COOLING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FORSTER
Hazardous weather outlook, Jun 6, 5:20 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CDT TUE JUN 6 2006 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 520 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS MAY DEVELOP BY THIS AFTERNOON DEPENDING ON THE LOCATION OF THE FRONTAL SYSTEM PASSING THROUGH THE AREA. SOME OF THE STORMS MAY CONTAIN SMALL HAIL AND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON SATURDAY NIGHT THROUGH MONDAY NIGHT WITH SEVERAL FRONTAL SYSTEMS IN THE AREA THERE WILL BE THE CHANCE FOR THUNDERSTORMS AND SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY ON SEVERAL OF THE DAYS THERE IS A CHANCE FOR THUNDERSTORMS. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-071100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 520 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS THE SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON OVER THE AREA AS A FRONTAL SYSTEM IN THE AREA WILL BE THE FOCUS FOR STORMS TO DEVELOP ON. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON SATURDAY NIGHT THROUGH MONDAY NIGHT WITH SEVERAL FRONTAL SYSTEMS IN THE AREA THERE WILL BE THE CHANCE FOR THUNDERSTORMS AND SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AS STORMS DEVELOP. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY SATURDAY NIGHT THROUGH MONDAY NIGHT WITH SEVERAL FRONTAL SYSTEMS IN THE AREA. FORSTER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:44 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 46 min |
| Jun 6, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 13 min |
| Jun 6, 5:10 PM CDT | Tornado Warning | DMX | Davis | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.